MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS AEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS AEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING
Catalog Number 442023
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k222591.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd bactec¿ plus aerobic/f culture vials (plastic) there were two false negative results.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information.B5.Describe event or problem: it was reported while using bd bactec¿ plus aerobic/f culture vials (plastic) there was one false negative result.No adverse impact was reported regarding the patient or user.Investigation summary: catalog 442023, batch no.5135241.Customer reported a false negative result.Neither photos nor returned good samples were received.Bd was unable to reproduce customer¿s experience with bactec product.Satisfactory results were obtained from retention samples when tested for microbial instrument detection as per quality procedures.Batch history record review did not identify any evidence for which the customer submitted the complaint (i.E.False negative).Microbial instrument detection indicated that the product is performing as expected.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.Complaint is unconfirmed based on retention samples and batch record review results.Product insert warnings and precautions sections states that prior to use, each vial should be examined for evidence of contamination such as cloudiness, bulging or depresses septum, or leakage.Vials showing evidence of contamination should not be used.Also, prior to use, the user should examine the vial for evidence of damage or deterioration.Vials displaying turbidity, contamination, or discoloration (darkening) should not be used.The specimen must be collected using sterile techniques to reduce the chance of contamination.False negative readings may result when certain organisms are present which do not produce enough co2 to be detected by the system or if significant growth has occurred before placing the vial into the system.No corrective actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigational process.
 
Event or Problem Description
It was reported while using bd bactec¿ plus aerobic/f culture vials (plastic) there was one false negative result.No adverse impact was reported regarding the patient or user.

Brand Name
BD BACTEC¿ PLUS AEROBIC/F CULTURE VIALS (PLASTIC)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24189673
Report Number2647876-2026-00003
Device Sequence Number15853207
Product Code MDB
UDI-Device Identifier00382904420239
UDI-Public(01)00382904420239(17)260219(10)5135241
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K113558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/19/2026
Device Catalogue Number442023
Device Lot Number5135241
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown